Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 19, 2007, 3:18 PM EDT for Fayette County, West Virginia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 19, 2007, 3:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Fayette County, WV
The radar
The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:29 PM EDT | HAIL 1 | Rainelle, WV | PENNY TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:07 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 191918 SVRRLX WVC019-191945- /O.NEW.KRLX.SV.W.0091.070719T1918Z-070719T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN WEST VIRGINIA... * UNTIL 345 PM EDT * AT 316 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BABCOCK STATE PARK...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN FAYETTE COUNTY AT 330 PM EDT REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3810 8093 3793 8102 3778 8062 3797 8051 $$ 15
2 follow-up statements
000 WWUS51 KRLX 191930 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT THU JUL 19 2007 WVC019-191945- /O.CON.KRLX.SV.W.0091.000000T0000Z-070719T1945Z/ FAYETTE WV- 330 PM EDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR FAYETTE COUNTY... AT 329 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF BABCOCK STATE PARK...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3810 8093 3793 8102 3778 8062 3797 8051 $$ 26
000 WWUS51 KRLX 191936 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 336 PM EDT THU JUL 19 2007 WVC019-191946- /O.EXP.KRLX.SV.W.0091.000000T0000Z-070719T1945Z/ FAYETTE WV- 336 PM EDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY EXPIRES AT 345 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3810 8093 3793 8102 3778 8062 3797 8051 $$ 26
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:31 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 19, 1:31 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 131 PM EDT THU JUL 19 2007 .SYNOPSIS... A COLD FRONT APPROACHES FROM THE NORTH THIS AFTERNOON AND MAKES ITS WAY THROUGH OVERNIGHT TONIGHT...YIELDING TO HIGH PRESSURE THIS WEEKEND. A RIDGE OF HIGH PRESSURE RETURNS THREE H WEATHER NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... FORECAST FACTOR THIS PERIOD IS WEST TO EAST BAND OF SHOWERS AND THUNDERSTORMS SOUTH OF COLD FRONT THAT IS STILL SOMEWHAT LESS THAN ORGANIZED BUT WILL PROVE FORMIDABLE FOR MID SUMMER. STABILITY AND TIMING WILL BE INTERACTIVE MAKING FOR INTERESTING FORECAST. THE LOCAL SHORT TERM MODELS DO NOT SEEM TO HAVE VERY GOOD HANDLE ON THIS YET AND ALSO GO OUT ONLY HALF WAY INTO THE EVENT AT THIS POINT. THE NAM12 SUGGESTS THE BAND JUST NOW ENCROACHING UPON AREA GETS HUNG UP FOR A TIME THIS MORNING BEFORE TREKKING SOUTH THROUGH AREA LATER THIS MORNING THROUGH THIS AFTERNOON...AND THEN A SECOND NARROW LINE NEAR THE FRONT THAT ENTERS FORECAST AREA FROM THE NORTHWEST THIS EVENING. THE GFS IS DISORGANIZED WITH AREAS OF GRID SCALE CONVECTIVE FEEDBACK. AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTHERN WV EARLY THIS MORNING MOVES EAST OUT OF AREA AND DISSIPATES AS THE DAY BREAKS. THE MAIN BAND ENCROACHES UPON AREA THIS MORNING. NAM12 INSTABILITY TO 3KJKG-1 IS NOT LIKELY OVERESTIMATED BY THAT MUCH AS ITS SURFACE DEW POINTS IN THE LOWER 70S ADVECTING IN FROM THE WEST. THIS AXIS SETS UP OVER SOUTHERN OH INTO NORTHERN KY WITH DEW POINTS AND CAPE DECREASING EASTWARD. THE AXIS ITSELF DRIFTS SOUTHWARD THIS AFTERNOON SUPPORTING NAM12 SOLUTION. PLAYED A LITTLE BIT OF BOTH AS GOOD MOISTURE FEED AND ONGOING WEAK SHORT WAVES IN WESTERLY FLOW ALOFT COMBINE WITH DAYTIME HEATING AND MISC CONVECTIVE BOUNDARIES TO SUPPORT NUMEROUS THUNDERSTORMS CENTRAL INTO SOUTHERN PORTION OF FORECAST AREA AS AFTERNOON PROGRESSES. ATMOSPHERE SHOULD BE ABLE TO RECOVER SUFFICIENTLY FOR BAND OF CONVECTION TO GET GOING ALONG FRONT AND ROLL INTO FORECAST AREA FROM THE NORTH LATER TODAY. FIRST AREA SLIPS SOUTH AND EAST OF THE AREA THIS EVENING WHILE SECOND AREA OF ACTIVITY SHIFTS SOUTHWARD THROUGH THE AREA TONIGHT. USED STRONG WORDING WITH HEAVY RAINFALL FOR TODAY AND THIS EVENING. INSTABILITY IS SHOWN TO DECREASES MARKEDLY TONIGHT SO JUST HAVE ORDINARY THUNDERSTORM WORDING AFTER MIDNIGHT. SOUNDINGS SUPPORT EFFICIENT RAIN PRODUCERS WHICH SO FAR HAS PANNED OUT. FFG VALUES ARE ONLY AROUND TWO INCHES ACROSS NORTHERN WV SO WILL HAVE TO WATCH EVOLUTION OF RAINFALL PATTERNS TODAY AND TONIGHT. THE POTENTIAL FOR WATER PROBLEMS AND SEVERITY LEVEL REMAIN UNCERTAIN DUE AS THIS WILL DEPEND UPON WHICH AREA OF THUNDERSTORMS BECOMES MOST PREDOMINANT...WHICH...IN TURN...WILL DETERMINE TIMING...PLACEMENT AND INTENSITY OF SEVERE AND WATER THREATS. TOOK LOW END OF GUIDANCE ON HIGHS TODAY GIVEN CLOUDS AND RAINFALL. MET GUIDANCE LOOKED BEST FOR TONIGHT WITH LITTLE CHANGE TO ACTUAL FORECAST NEEDED. FWC WAS HIGH AND MAV JUST A LITTLE LOW IN SOME CASES. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... INHERITED DIGITAL DATABASE IS IN GOOD SHAPE WITH LATEST NCEP CHAIN WITH LITTLE CHANGES NECESSARY. ENSEMBLE MEAN BRINGS THE BAROCLINIC ZONE THROUGH THE MTNS BY MID MRNG...SO SPED UP ONSET OF DRY WEATHER. STILL LIKE THE IDEA OF LKLY POPS IN PORTIONS OF THE COAL FIELDS AND SRN MTNS EARLY. AREAS OF FOG SLATED FRI NGT INTO SAT MRNG AS THE GROUND WILL BE MOIST...WINDS BECOME CALM...AND A MCLR SKY IS PREDICTED. FULL LATITUDE TROUGH DEVELOPS OVER THE ERN CONUS THIS WEEKEND WITH A PARADE OF S/WVS CROSSING THE CNTRL APPALACHIANS. LAPSE RATE PROFILE THRU THE LWR TROP IS FAIRLY STABLE SAT. IN ADDITION...THERE IS LITTLE MSTR TO TAP AND GIVEN INCREASED ANTICYCLONIC FLOW OPTED TO CONTINUE A DRY FCST. AGAIN...WE WILL BE WATCHING THIS OVER THE COMING DAYS. H5 TROF AXIS SHIFTS TO THE ERN SEABOARD SUN WHILE A SFC ANTICYCLONE AND BUILDING HGTS REACH THE WRN GREAT LAKES. NO DEBATE SUN AS SUNSHINE AND COMFORTABLE HUMIDITY LEVELS RULE. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE TROUBLESOME UPPER AIR TROF SHOULD BE TO OUR EAST AT START OF EXTENDED PD. WITH WEAKENING MID AND UPPER FLOW...A WEAK SE LOW LEVEL FLOW MAY DEVELOP. WILL ADD SOME SLIGHT CHANCE POPS FOR DAYTIME CONVECTION IN THE UPSLOPE AREAS. DO NOT SEE ANY SIGNIFICANT FRONTS. OTHERWISE...SAME TRENDS AS PREVIOUS DAYS...WITH AFTERNOON TEMPERATURES HEATING UP WITH TIME. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST OH...KY AND SOUTHERN HALF OF WV THIS AFTERNOON. THERE IS A THREAT FOR SEVERE STORMS TO AFFECT HTS...CRW...AND BKW. HOWEVER...DUE TO THE LOW CONFIDENCE OF WHERE A SEVERE STORM WILL MOVE...HAVE INCLUDED TEMPOS WITH STRONG GUSTY WINDS UP TO 36 KNOTS ALONG WITH THUNDERSTORMS...INCLUDING IFR CEILINGS AND VISIBILITIES. THE STORM ACTIVITY SHOULD LAST THRU TONIGHT AS A COLD FRONT WILL MOVE SOUTH TRIGGERING ADDITIONAL STRONG STORMS. PKB...CKB...AND EKN WILL ALSO EXPERIENCE STRONG STORMS WITH GUSTY WINDS AND IFR VISIBILITIES AND CEILINGS...BUT SEVERE THREAT IS LOWER THERE. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND SMALL HAIL. THE WEATHER WILL IMPROVE AT MOST SITES AFTER 04Z AT PKB...HTS AND CRW...AND AFTER 06Z AT CKB...EKN AND BKW AS THE COLD FRONT MOVES ON THROUGH. AVIATION OUTLOOK...IFR TO LIFR CONDITIONS ARE STILL POSSIBLE IN LOW CLOUDS AND FOG EARLY FRIDAY AS FRONT DEPARTS....ESPECIALLY CRW...EKN AND BKW. THE LOW CLOUDS AND DENSE FOG WILL GIVE WAY TO VFR CONDITIONS IN DRIER AIR FOR FRIDAY AFTERNOON. DENSE FOG PER RADIATIVE COOLING IS POSSIBLE EARLY SATURDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...ARJ SHORT TERM...29 LONG TERM...KTB AVIATION...ARJ
Hazardous weather outlook, Jul 19, 4:50 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 450 AM EDT THU JUL 19 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-200845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 441 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. IN ADDITION...REPEATED ROUNDS OF STORMS IN A TROPICAL AIRMASS ARISE THE THREAT FOR MINOR FLOODING TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 29 / TRM
In the hours before
Special weather statement, Jul 19, 10:49 AM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1049 AM EDT THU JUL 19 2007 WVZ013-015-026-191515- KANAWHA WV-LINCOLN WV-BOONE WV- 1049 AM EDT THU JUL 19 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1049 AM EDT...A STRONG THUNDERSTORM WAS 13 MILES WEST OF MARMET... OR ABOUT 9 MILES SOUTHWEST OF DUNBAR...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE DAWES... POND GAP...SOD...ASHFORD...RACINE AND SHARON. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 26
Local storm report, Jul 19, 2:34 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
234 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL CHARLTON HEIGHTS 38.12N 81.23W
07/19/2007 U0.75 INCH FAYETTE WV PUBLIC
EVENT OCCURRED BETWEEN
216 PM 07/19/2007 AND 231 PM 07/19/2007
&&
NNNNLocal storm report, Jul 19, 2:43 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
243 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL DAWES 38.14N 81.45W
07/19/2007 U0.88 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
225 PM 07/19/2007 AND 240 PM 07/19/2007
&&
NNNNLocal storm report, Jul 19, 2:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
254 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL ALLOY 38.14N 81.27W
07/19/2007 U0.75 INCH FAYETTE WV PUBLIC
EVENT OCCURRED BETWEEN
227 PM 07/19/2007 AND 242 PM 07/19/2007
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:54 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Kanawha | 66 min |
| Jul 19, 2:04 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 9 hr |
| Jul 19, 2:28 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 32 min |
| Jul 19, 2:39 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 36 min |
| Jul 19, 2:54 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 36 min |
| Jul 19, 2:55 PM EDT | Areal Flood Advisory | RLX | Cabell, Fayette, Kanawha, Lincoln, Putnam, Wayne | 2 hr |
| Jul 19, 3:27 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Logan | 33 min |
| Jul 19, 3:48 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 27 min |
| Jul 19, 4:38 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 37 min |
| Jul 19, 4:49 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Randolph, Upshur | 41 min |
| Jul 19, 4:57 PM EDT | Severe Thunderstorm Warning | RLX | Logan | 33 min |
| Jul 19, 5:13 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.